A Wraith of Chaos

I had my annual physical this morning. This may be too much information, but my doctor thinks it’s time I “start to wean myself off the estrogen.” She says: “It’s natural for the estrogen levels of a woman of your age (Don’t say the number!) to decline.” 

I really don’t care what happens in nature. I don’t care about scientific data, I don’t care what it says on her computer screen, I like my estrogen….no, I love my estrogen. You won’t like me without my estrogen. 

Since I started taking estrogen almost a decade ago, (young to start hormone replacement therapy– thank you very much), I’ve had marked improvement in everything from my mood, to my skin, hair, and even my memory… My mood right now could be better. I feel like the three year old whose mum is trying to take away her binky. 

Because I did pay my co-pay, I ask: “Why would I want to mess with something that has been nothing but good?” She responds: “Well, because it causes breast cancer in some people.” Somebody hold me back. This woman looks like she’s under 30 years old. How could she possibly understand what life is like without estrogen? I don’t like her. I did a few minutes ago, but now, not so much.

Since this morning when I was caught off guard, which resulted in my not having my own facts to argue with, I have learned that estrogen can be a deterant to colon cancer…so Herr Doctor, that should level the playing field. ERT can also prevent osteoporosis, it helps the liver maintain proper levels of cholesterol, it helps maintain collagen levels, it may relieve joint pain…and regarding my brain:

Effects of estrogen on the brain:

• Helps maintain body temperature

• May delay memory loss

• Increases serotonin and the number of serotonin receptors in the brain

• Modifies production and the effect of endorphins, the “feel-good” chemicals in the brain

• Protects nerves from damage and possibly stimulates nerve growth.

As a responsible public servant, I will list the “POSSIBLE side effects.” I do not work for a greedy, price manipulating pharmaceutical company, in fact I detest them. I am not telling anyone to take estrogen, or that it will change their life, but it has mine, and this is my body, and my estrogen, bought and paid for. Any side effect I may have, has been outweighed by the benefits.

 Possible Side Effects:

The most common side effects include enlargement or tenderness of the breasts (both sexes), swelling of the ankles and legs, loss of appetite, weight changes, retention of water, nausea, vomiting, abdominal cramps, and feeling of bloatedness. The estrogen patch can cause skin rash, irritation, and redness at the patch site.

Less common side effects are bleeding gums, breakthrough vaginal bleeding, vaginal spotting, changes in menstrual flow, painful menstruation. pre-menstrual syndrome, no menstrual period during and after estrogen use, enlargement of uterine fibroids, vaginal infection with Candida, a cystitis-like syndrome, mild diarrhea, jaundice or yellowing of the skin or whites of the eyes, rash, loss of scalp hair, and development of new hairy areas. Lesions of the eye and contact-lens intolerance have also been associated with estrogen therapy. You may experience migraine headache, mild dizziness, depression, and increased sex drive (women) or decreased sex drive (men).

Rare side effects include stroke, blood-clot formation, dribbling or sudden passage of urine, loss of coordination, chest pains, leg pains, difficulty breathing, slurred speech, and vision changes. Men who receive large estrogen doses as part of the treatment for prostate cancer are at a greater risk for heart attack, phlebitis, and blood clots in the lungs.

So, she has disregarded my wishes, and lowered the dose of my beloved estrogen by the least possible amount… chaos will likely ensue.

_______________________________

May 9, 2016, One Word Daily Prompt: Chaos~ <a href=”https://dailypost.wordpress.com/prompts/chaos/”>Chaos</a&gt;

6 thoughts on “A Wraith of Chaos

  1. Oh how I laugh! I once saw a doctor who abused me (a long, nasty no-holds-barred diatribe) for NOT taking estrogen. Completely irresponsible, she said. Before they decided it might be linked to breast cancer. And here they are thinking they know it all! Shame ‘all’ changes from day to day.
    As for the side effects – sounds like reverse snake oil.
    Do what you know works for you, I say.

    Liked by 2 people

  2. Oh, I loved estrogen. I felt so great! I went off it after nine years because of a family history of breast cancer. That was twenty years ago…… I’ve made it to the other side of menopause. Going off it is hell….. HELL, I tell you!

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s